It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Message Board
THIS MESSAGE BOARD IS NO LONGER ACTIVE. TO SEE OUR ACTIVE MESSAGE BOARDS, PLEASE GO HERE





Message
Posted by Laurie on April 21, 2000 at 19:00:28:

In Reply to: Re: My daughter and medications posted by KL on April 17, 2000 at 10:43:55:

:
: : Hello. My daughter began having seizures at the age of 6. She is now almost 12 and her seizures have changed and become more frequent again. She was on Depakote 125mg. for 5 yrs. and did wonderful until about 8 mo. ago. She began to expirence different side effects for ex. double vision, hearing tones and voices, stomache aches and much more. They have decided it is due to puberty. We have tried Topamax, Zarontin, Phenobarb, Tegretol, and many more. All which have had side effects. She is currently on Tegretol and a small dose of Pheno barb. Her seizures are small but frequent and after trying to increase them it caused toxcity. does any one have any suggestions on maybe new meds or combinations of meds to try she is really struggling in school with work and peers. Kids can be so cruel to a child is "different" Thanks for any help you may have!!

: Dilantin works well for many people. I'm not sure Lamictal is approved for 12 year olds but that is another one to keep in mind at some point. Side effects are supposedly relatively minor with Lamictal.

:: Lamictal has worked really well for my 7-year-old daughter -- no side effects and relatively good seizure control. Other drugs like Tegretol, Depakote, Frisium, Pheonobarb et al increased aggressiveness and tantrums. The Ketogenic Diet has also made a difference, as much as any drug.

Follow Ups

All times are GMT -7. The time now is 06:18 PM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!